Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Suppose to start on my meds but I am

(1/2) > >>

sacredpoz:
scared of the side affects, so I have not started them. Is anyone on this forrum on Epizcom or Viramune? These are the meds that I will be taking as soon as I muster up enough strength.

pozniceguy:
I have the Epzicom///// it is a combo drug...  replaces things like Zerit an Epivir.....it is a "no bad reactions" drug...I have been using it for months and no side effects....Viramune is one of the  better drugs to start with...few side effects  or usually short lived side effects..

having said that..everyone is different...hopefully your DR ran some tests to be sure you are not "resistant"  to these.....

We have all been there ..just go ahead and do it ..if the DR  started you on meds it is because you need to start....DO IT...

Nick

J.R.E.:
Hello Scared,

I am on Viramune and Epzicom. Epzicom is a combination of Epivir and Ziagen (Abacavir). I was taking those two doses separately, until the doctor wrote the prescription for Epzicom.

I am also on the Viramune. Was started on that back in October of 2003, And had very little problems, dealing with it.  VIREAD is also added to my Viramune and Epzicom.

You have two drugs there, that need two be watched. The Viramune, and the Ziagen portion of the Epzicom. There can be a Hypersensitive reaction in 8% of those taking Ziagen.


Make sure to understand this drug, and how to take it properly, and what to possibly watch for, while taking these medications .Remember, many of these HIV medication can cause some sort of allergic reaction or hypersensitive reaction. It does not happen in all people, and you may have very little problem in taking these medications. I never had any problem with these medications to date...

  http://www.aidsmeds.com/drugs/Epzicom.htm



Make sure to understand about Viramune also :

http://www.aidsmeds.com/drugs/Viramune.htm


What is known about Viramune?
  •  Taking Viramune is a two-step process. For the first two weeks (14 days) of treatment, the dose is one 200mg tablet once a day. Two weeks after starting treatment, the dose of Viramune is increased to one 200mg tablet twice a day. Following this schedule – which you should do under your doctor's guidance – can reduce the chance of developing a rash or other side effects. 
  •  It might be possible to take Viramune only once a day. This would involving taking one 200mg tablet, once a day, for two weeks, followed by two 200mg tablets, also once a day, thereafter. Researchers are now testing the safety and effectiveness of this option – it has not yet recommended by any experts and has not yet been evaluated by the U.S. Food and Drug Administration.
  •  You may take Viramune with water, milk, or soda. You may take Viramune either with or without foods. 
  •  Researchers have found that Viramune passes easily into the brain. This is very important because HIV can infect brain cells. Anti-HIV drugs that pass through the brain's protective barrier – called the "blood-brain barrier" – may help prevent and/or treat conditions like AIDS-related dementia. 
  •  Viramune can be given to children, using their size or their body weight to determine the dose. Most experts prefer to use body weight as the method for selecting a Viramune dose. To learn more about Viramune dosing for children, click here. A liquid solution of Viramune is available for babies and children, which is easier to give to young children than the adult tablets. 
  •  For HIV-positive adults beginning anti-HIV drug therapy for the first time, Viramune is listed as an "alternative" NNRTI option by the United States Department of Health and Human Services (DHHS) in its treatment guidelines. The NNRTI Sustiva® (efavirenz) is listed as the "preferred" option. To learn more about these recommendations and options, click here.
  •  In its treatment guidelines, the DHHS points out that there is an increased risk of liver problems in certain people using Viramune when starting anti-HIV treatment for the first time. These liver problems are more likely to occur in women (including pregnant women) with T-cell counts greater than 250 at the time of starting treatment. As for men, liver problems are more likely to occur if their T-cell count is greater than 400 at the time of starting treatment. HIV-positive people should work with their doctors very carefully if they have T-cell counts above these levels and are planning on starting therapy for the first time with a drug regimen that contains Viramune.
  •  If your viral load becomes detectable while taking a drug regimen that contains Viramune, your doctor can order a drug-resistance test to see which drugs your virus are becoming less sensitive to.
  •  All of the currently available NNRTIs are affected by cross-resistance. This means that, if you've tried and failed a drug regimen in the past that contained either Sustiva® (efavirenz) or Rescriptor® (delavirdine), your virus might be resistant to Viramune. Similarly, if you take an anti-HIV drug regimen that contains Viramune and your virus becomes resistant to the drug, your virus will most likely be resistant to the other NNRTIs. This is why it is very important to use drug-resistance testing to determine which drugs your virus is no longer responding to if you experience a rebound in your viral load while taking an anti-HIV drug regimen. Fortunately, new NNRTIs that are active against HIV strains resistant to current NNRTIs are being developed.
  •  If you decide to stop taking a drug regimen that contains Viramune and do not immediately switch to another drug regimen, careful planning is needed. It can take two to three weeks for Viramune to be completely eliminated from the body, whereas it only takes other anti-HIV drugs a few days to be completely eliminated. If you stop taking a drug regimen that contains Viramune – for example, Viramune and Combivir – and do not immediately switch to another regimen, this would be like taking Viramune without any other medications, which can quickly lead to drug resistance. In turn, if you plan to stop a drug regimen that contains Viramune and do not plan on immediately switching to a new regimen, it is best to stop the Viramune first, several days before you stop the other anti-HIV drugs (for example, the Combivir). You should plan this out, with your healthcare provider, before stopping your drug regimen.



If there is anything you don't understand,about the information provided concerning these drugs don't hesitate to ask. Your doctor should probably be monitoring you very closely, the first few weeks, and should be taking blood tests, to make sure everything is going OK.

I can understand your hesitancy in starting on medication. But remember also, not everyone goes through terrible side effects from the medications. I took three days off from work, when I started on medication, just in case things were not going well, but it was something that I didn't need to do. Everything went ok, I am sure things will go well with you also. Drink plenty of water,( get into the habit of that) during the day after taking the meds. There are also no food restrictions with either of those medications.But I prefer to have a sandwich, after taking the meds.


Take care--------Ray

Christine:
Hi scaredpoz,
I have been on both of those meds and did well on them. Usually side effects occur the first 2-4 weeks, that is if you have any at all. Ray posted a lot of good information on the meds. Read through it, understand what you are taking and what the side effects could be. If you notice anything during the initial time, call your doctor.

Worst case scenario, if you find you just can not tolerate the meds, there are other options out there. Keep a good line of communication with your doctor, keep notes of how you are feeling so you can cover everything at your appointments. There are also meds available to help with some of the side effects if they were to occur. Hang in there.
Christine

sacredpoz:
Thanks everyone for your input. I have been HIV positive for 10 years now and have struggled with this med thing. The longest I have been on them was 1 year and even then I didn't take them like I was suppose too but I did take them and my counts were good. My TCELL then were 849 and I was undetectable. My cholesterol () then went way up and my Doc thought that maybe it was the meds I was on so he switched my meds and this was like 8 months ago, well I never started the new meds and I have been off of them for 8 months.
Well last time I went in and had my blood work my doctor asked me if I was taking my medication and I said no and he said well I can see that due to the fact my viral load was 189 and my cd4 is 30,000 or something like that. I was somewhat disappointed because I for some reason thought that I could get by without taking them because I feel fine. Wishful thinking perhaps.
Doc told me that it looks like I will have to be on medication. I love my Doctor and the Sukey thing about him is he has left his practice, so now I have to find a new one... thanks again

Navigation

[0] Message Index

[#] Next page

Go to full version